Cheering up

This topic contains 1 reply, has 2 voices, and was last updated by  Anonymous 1 year ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #141622

    forest1
    Participant

    Hi,
    My father has myeloma and the paraproteins have gone up recently. He’s waiting to start the new treatment but has suddenly descended into a depression that I have never seen in him before. Of course, it is totally understandable but I wonder if anyone has any advice on what I could do to make him feel more chirpy. Part of it is fatigue and the pain relief but I think part of it is also a mental health issue. He’s not the sort who would see a counsellor and has lost all interest in anything that used to give him pleasure. I’m a bit stuck on how to help him.

    #141635

    Anonymous

    My husband has MM and the impact this disease has on your mental health has to be enormous. Watching someone you love struggle with the physical and emotional impact of the illness and treatment is very hard. I imagine he is really disappointed that the disease is increasing and having to face that must be really difficult. He may work through it for himself given time. It’s a double edged sword because his symptoms will improve with treatment but the side effects can be difficult. It must be really hard watching him struggle and accessing support for yourself might be helpful? Just knowing that you are there for him will, I am sure really help. So, my suggestion would be to gently tell him you’re concerned about him and ask if there is anything you can do to support him differently at this difficult point. The door is then open for him. Then, try to do what you need to do to help you feel as “ok” as you can in this challenging situation . Keep going, your dad will feel better just knowing you are there for him. And, use this site to get support for yourself. I truly hope things start to get a little bit better for you both.

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.